Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 51, NWS Brownsville, TX

July 3, 2007Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 3, 2007, 1:20 PM CDT for Hidalgo County, Willacy County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2007, 1:20 PM CDT (18:20 UTC)
Expired
Jul 3, 2007, 2:00 PM CDT
In force
40 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 74 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 031821
FFWBRO
TXC215-489-031900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN MANUEL...EDCOUCH...
  WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 200 PM CDT

* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TORRENTIAL RAINFALL AND POTENTIAL FLASH FLOODING FROM              
  THUNDERSTORMS OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2628 9808 2627 9788 2635 9788 2636 9783
      2659 9784 2661 9800 2673 9800 2673 9808
      2652 9821

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 11:35 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 3, 11:35 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1135 AM CDT TUE JUL 3 2007

.DISCUSSION...LATE MORNING UPDATE SENT FOR INCREASED WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  80  89  79 /  70  40  70  20
BROWNSVILLE          90  79  90  78 /  70  50  70  20
HARLINGEN            91  77  91  77 /  70  50  70  20
MCALLEN              92  78  92  78 /  70  70  70  20
RIO GRANDE CITY      92  77  92  78 /  70  70  70  20
SOUTH PADRE ISLAND   87  82  89  80 /  50  40  70  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ248>257.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

59/51
Hazardous weather outlook, Jul 3, 5:41 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRAN
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 AM CDT TUE JUL 3 2007

TXZ248>257-041100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
541 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL PRODUCE TORRENTIAL
RAINFALL RESULTING IN LIFE-THREATENING FLASH FLOODING. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG
AND STARR COUNTIES TODAY. THIS DANGER IS PARTICULARLY SIGNIFICANT
OVER STARR COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH WEDNESDAY. THE STRONGER STORMS WILL PRODUCE
HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE THROUGH THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:00 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Jul 3, 3:23 AM CDTFlash Flood WarningBROStarr3 hr
Jul 3, 8:30 AM CDTFlash Flood WarningBROKenedy60 min
Jul 3, 11:37 AM CDTSpecial Marine WarningBRO38 min
Jul 3, 12:15 PM CDTFlash Flood WarningBROKenedy, Willacy60 min
Jul 3, 12:29 PM CDTSpecial Marine WarningBRO46 min
Jul 3, 12:42 PM CDTSpecial Marine WarningBRO48 min
Jul 3, 1:12 PM CDTSpecial Marine WarningBRO48 min
Jul 3, 1:17 PM CDTFlash Flood WarningBROKenedy43 min
Jul 3, 1:29 PM CDTSpecial Marine WarningBRO46 min
Jul 3, 2:23 PM CDTFlash Flood WarningBROCameron, Hidalgo, Kenedy, Willacy67 min
Jul 3, 3:16 PM CDTMarine Weather StatementBRO6 hr
Jul 3, 3:23 PM CDTSpecial Marine WarningBRO52 min
Jul 3, 3:34 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy56 min
Jul 3, 4:08 PM CDTSpecial Marine WarningBRO67 min
Jul 3, 4:32 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy58 min
Jul 3, 4:41 PM CDTFlash Flood WarningBROBrooks, Kenedy64 min
Jul 3, 4:49 PM CDTTornado WarningBROCameron41 min
Jul 3, 4:54 PM CDTTornado WarningBROCameron51 min
Jul 3, 5:08 PM CDTSpecial Marine WarningBRO67 min
Jul 3, 5:27 PM CDTFlash Flood WarningBROHidalgo63 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.